Texas, 2015Damaging Wind in Texas, August 8, 2015
August 8, 2015 · NWS AMA · 1 event in 1 county or zone
Thunderstorms occurred mainly across the western Texas Panhandle during the evening of the 8th. Wind damage was reported northwest of Dalhart.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms occurred mainly across the western Texas Panhandle during the evening of the 8th. Wind damage was reported northwest of Dalhart.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Aug 8, 5:50 PM CST, 1 hour 37 minutes earlier.
Area forecast discussion, Aug 8, 5:50 PM CST, 1 hour 37 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
650 PM CDT SAT AUG 8 2015
.AVIATION...
FOR THE 00Z TAFS...VFR CONDITIONS EXPECTED TO PREVAIL THROUGH THE
NEXT 24 HOURS AT ALL TAF SITES. A FEW THUNDERSTORMS MAY IMPACT THE
TAF SITES TONIGHT...WITH HIGHEST CONFIDENCE AT KDHT AND KGUY AT THIS
TIME. LOCALLY GUSTY WINDS AND LOWER CEILINGS COULD ACCOMPANY ANY
HEAVY STORMS. OTHERWISE...GENERALLY SOUTHERLY WINDS AT KAMA...AND
WINDS BECOMING WESTERLY TO NORTHWESTERLY OVERNIGHT AT KDHT AND KGUY
THROUGH EARLY MORNING HOURS.
NF
&&
.PREV DISCUSSION... /ISSUED 421 PM CDT SAT AUG 8 2015/
DISCUSSION...
THE FOCUS OF THE FORECAST REMAINS ON THE MEANDERING HIGH PRESSURE
RIDGE CURRENTLY OVER CENTRAL TEXAS AND SUBTLE SHORTWAVES CIRCULATING
ON THE OUTER PERIPHERY. A SLIGHTLY BETTER DEFINED SHORTWAVE OVER
WESTERN NEW MEXICO IS EXPECTED TO CONTINUE ITS NORTHEAST TRACK AND
BRING A ROUND OF SHOWERS AND THUNDERSTORMS TO THE BETTER PART OF THE
PANHANDLES THIS AFTERNOON AND OVERNIGHT TONIGHT. REGIONAL RADAR
MOSAIC SHOWS THESE STORMS HAVE ALREADY BEGUN TO FORM ACROSS EASTERN
NEW MEXICO AND SOUTHEASTERN COLORADO. AS THESE STORMS MOVE INTO THE
WESTERN PANHANDLES WE COULD SEE PERIODS OF BRIEF HEAVY RAIN. MODERATE
INSTABILITY IN THE 2000-3000 J/KG RANGE AND MARGINAL DEEP LAYER SHEAR
OF 15 TO 25 KT COULD ALLOW SOME OF THESE STORMS TO BECOME STRONG TO
MARGINALLY SEVERE. THE MAIN HAZARDS WOULD BE HAIL AND DAMAGING WIND
GUSTS. THESE STORMS SHOULD DIMINISH LATE TONIGHT.
SUNDAY THROUGH TUESDAY REMAINS THE PORTION OF THE FORECAST WITH THE
HIGHEST PRECIP CHANCES. THE UPPER RIDGE DIVES FURTHER SOUTH AND
WEAKENS TO ALLOW A WEAK COLD FRONT TO SLIDE THROUGH THE PANHANDLES
LATE SUNDAY NIGHT AND INTO MONDAY MORNING. ONCE AGAIN THERE WILL BE A
CHANCE FOR A STRONG TO MARGINALLY SEVERE STORM DURING THIS PERIOD
HOWEVER, THE MAIN CONCERN WILL BE FOR HEAVY RAIN LEADING TO FLOODING.
THE HEAVIEST RAIN AMOUNTS ARE EXPECTED TO BE ACROSS THE OKLAHOMA
PANHANDLE AND THE NORTHERN HALF OF THE TEXAS PANHANDLE. THESE AMOUNTS
COULD RANGE FROM A HALF INCH UP TO AN INCH WITH LOCALLY HIGHER
AMOUNTS POSSIBLE. THE MAJORITY OF THIS SHOULD FALL MAINLY BETWEEN
NOON SUNDAY AND MIDNIGHT MONDAY. THE SOUTHERN TEXAS PANHANDLE COULD
SEE AMOUNTS UP TO A HALF AN INCH WITH LOCALLY HIGHER AMOUNTS
POSSIBLE. THE MAJORITY OF THIS RAIN SHOULD FALL MAINLY BETWEEN 6 PM
SUNDAY THROUGH 6 AM MONDAY. THERE COULD BE SOME LINGERING RAIN INTO
MONDAY DAYTIME MAINLY ACROSS THE SOUTHERN TEXAS PANHANDLE BUT THE
HEAVIEST AMOUNTS SHOULD BE DURING THE OVERNIGHT HOURS.
LATE MONDAY NIGHT INTO TUESDAY...A STRONGER SHORTWAVE IS FORECAST TO
ROUND THE PERIPHERY OF THE RIDGE, AS IT BUILDS BACK TO THE NORTH, TO
BRING ANOTHER ROUND OF HEAVY RAIN TO THE PANHANDLES. THE LATEST
MODELS SHOW THIS ROUND SHOULD MAINLY AFFECT THE NORTHERN TEXAS AND
OKLAHOMA PANHANDLES. THE GFS IS THE MOST GENEROUS WITH PRECIP
AMOUNTS, 2 TO 3 INCHES WITH THIS ROUND, WHERE AS THE ECMWF HAS A
WIDE SWATH OF AROUND 1 INCHES TOTALS FOR THIS ROUND. AGAIN THE
HEAVIEST AMOUNTS WITH THIS ROUND WOULD BE DURING THE OVERNIGHT HOURS
AS THE LOW LEVEL JET RAMPS UP. HAVE INCREASED QPF AMOUNTS IN THIS
AREA, BUT IF THE TREND CONTINUES A FLASH FLOOD WATCH MAY BE NEEDED
WITH LATER FORECAST PACKAGES.
WEDNESDAY THROUGH FRIDAY...THE HIGH MOVES BACK OVER US BEFORE
SHIFTING FURTHER WEST. THIS WOULD RETURN THE PANHANDLES BACK TO A
NORTHWEST FLOW REGIME AND ALLOW DISCRETE SHORTWAVES WITHIN THE FLOW
TO SPARK OFF AND ON STORMS.
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.
&&
6/18
Hazardous weather outlook, Aug 8, 2:38 PM CST, 4 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
338 PM CDT SAT AUG 8 2015
OKZ001>003-TXZ001>020-090845-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
338 PM CDT SAT AUG 8 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THUNDERSTORMS ARE POSSIBLE ACROSS THE OKLAHOMA AND NORTHERN HALF OF
THE TEXAS PANHANDLE THROUGH THIS EVENING. SOME STRONG TO MARGINALLY
SEVERE THUNDERSTORMS ARE POSSIBLE WITH DAMAGING WIND GUSTS...SMALL
HAIL...AND HEAVY RAIN BEING THE MAIN HAZARDS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THUNDERSTORMS ARE POSSIBLE ACROSS THE OKLAHOMA AND NORTHWESTERN TWO-
THIRDS OF THE TEXAS PANHANDLE MAINLY IN THE LATE AFTERNOON AND
EVENING PERIODS EACH DAY EARLY IN THE WEEK. SOME STRONG THUNDERSTORMS
WILL PRODUCE GUSTY WINDS TO 50 MPH...SMALL HAIL AND VERY HEAVY
RAINFALL AND AN ISOLATED SEVERE IS ALSO POSSIBLE. THE HEAVY RAIN
PRODUCED BY THESE STORMS COULD LEAD TO FLOODING OR FLASH FLOODING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Aug 8, 6:06 PM CST, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
706 PM CDT SAT AUG 8 2015
TXZ016-090045-
DEAF SMITH TX-
706 PM CDT SAT AUG 8 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DEAF SMITH COUNTY
UNTIL 745 PM CDT...
AT 704 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
BOOTLEG...OR 11 MILES NORTHWEST OF FRIONA...MOVING NORTHEAST AT 15
MPH.
WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SIMMS AND BOOTLEG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3482 10304 3515 10283 3490 10234 3475 10259
3475 10304
TIME...MOT...LOC 0004Z 217DEG 14KT 3476 10287
NFThunderstorm Wind, Dallam
- When
- August 8, 7:27 PM CST
- Where
- Dallam County, 2.15 mi NNE of Ware
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 36.210, -102.690
A grain elevator was blown over and blocking Highway 87 near Pollard Road. Further south in Dallam County some irrigation pivots were blown over.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strikes in Florida, August 8, 20151 death · 2 injured · $30,000 · 2 events
- Wildfire in Arizona, August 8 to 17, 2015$400,000 · 1 event
- Damaging Winds in Alabama, August 8, 2015$225,000 · 70 kt wind · 6 events
- Hail and Damaging Winds in New Mexico, August 8, 2015$100,000 · 54 kt wind · 6 events
- Flash Flooding and Hail in Missouri, August 8 to 9, 2015$50,000 · 1 in hail · 13 events
- Hail and Damaging Wind in Kansas, August 8, 2015$50,000 · 1 in hail · 2 events
- Tornado and Hail in South Dakota, August 8, 2015$5,000 · EF1 · 11 events
- Tornadoes and Damaging Wind in Nebraska, August 8, 2015EF1 · 3 events
- Hail and Heavy Rain in Iowa, August 8 to 9, 20151 in hail · 26 events
- Tornado in Minnesota, August 8, 2015EF1 · 1 event
- Dense Fog in Kentucky, August 8, 201518 events
- Hail and Damaging Winds in Minnesota, August 8, 20151.75 in hail · 14 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 600047.